MAUDE Adverse Event Report: ZIMMER GMBH BIOLX OPT HD/ADPT 12/14 40X+7; PROSTHESIS, HIP

ZIMMER GMBH BIOLX OPT HD/ADPT 12/14 40X+7; PROSTHESIS, HIP
Catalog Number 00877704004
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.S&n 68mm shell item# unknown lot# 24bm04497.S&n liner item# unknown lot# 19cm06594.S&n screws x6 item# unknown lot# unknown.Modular zmr item# unknown lot# 63855103.Zmr xl offset 45 x 78mm item# unknown lot# 64013976.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent right total hip arthroplasty after removal of plating system due to prior trauma fracture.10 years later, patient fell and sustained an injury to right hip old incisional site that progressed into an open and draining abscess above.Several unsuccessful aspirates were attempted and then lead to full explant and spacer implantation due to joint infection.Approximately, 4 year later after the fall, patient continues to report ongoing right hip pain and numbness from hip to foot and underwent the second stage of the revision where loosening of the competitor cemented acetabular cup was found and all implants except for the stem were revised with a mix of competitor and zb products.Subsequently, the patient was placed on posterior hip precautions post-operatively and subsequently, bent over to fix a sock and posteriorly dislocated and underwent a closed reduction.A second dislocation, two weeks later, occurred after adjusting shoes and brace.No revision has been reported.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.The review identified that patient presented to er with right posterior prosthetic hip dislocation.Neurovascular was intact.Doctor bent over to fix his sock and felt a pop in his right hip.After this, patient was adjusting his shoes and brace and felt his hip pop out of place.Patient was wearing his brace during the incident and has been compliant.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as an off label usage as the whole prothesis components are not compatible.Indeed, as per instruction for use, states that due to the acquisition of pre-existing product lines, zimmer biomet has initiated a testing program to evaluate the compatibility of these devices with implants and components made or distributed by all zimmer orthopaedic companies.Only authorized combinations must be used.The reported product was reviewed for compatibility and it was determined that the following implants are not compatible: smith & nephew cup and liner wit zimmer biomet ceramic head.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLX OPT HD/ADPT 12/14 40X+7
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22452494
Report Number0009613350-2025-00547
Device Sequence Number8118650
Product Code LZO
UDI-Device Identifier00889024430587
UDI-Public(01)00889024430587(17)320830(10)3120602
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00877704004
Device Lot Number3120602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight113 KG